Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 83, NWS Shreveport, LA

March 30, 20134 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 30, 2013, 2:55 PM CDT for 4 parishes in Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2013, 2:55 PM CDT (19:55 UTC)
Expired
Mar 30, 2013, 4:00 PM CDT
In force
65 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caddo Parish, LA, De Soto Parish, LA, Natchitoches Parish, LA, Red River Parish, LA

The radar

The Shreveport radar (KSHV), 49 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 2:33 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2013-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2013-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:28 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Mar 30, 10:28 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1028 AM CDT SAT MAR 30 2013

.DISCUSSION...
UPPER-LEVEL DISTURBANCE PUSHING EAST ACROSS THE REGION THIS MORNING
WITH CONVECTION MAINLY CONFINED TO SOUTHERN ARKANSAS AND NORTH
LOUISIANA. HOWEVER...WITH ADDITIONAL CONVECTION PUSHING SOUTHEAST
ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS...MAINTAINED
ELEVATED POPS ACROSS THE INTERSTATE 30 CORRIDOR FOR THIS UPDATE.
REST OF THE FORECAST LOOKS ON TRACK. EXPECT MOSTLY CLOUDY SKIES
THROUGHOUT THE DAY WITH TEMPERATURES APPROACHING 70 DEGREES. WITH
SURFACE LOW LINGERING ACROSS CENTRAL TEXAS...COULD SEE ADDITIONAL
WARM SECTOR SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON ACROSS
EAST TEXAS AND SOUTHEAST OKLAHOMA. /05/

&&

.AVIATION...
SHORT WAVE TROUGH CENTERED OVER NW LA THIS SATURDAY MORNING TO PUSH
E TO MS BY THIS SATURDAY EVENING.  ACCORDINGLY EXPECT SLOW
IMPROVEMENT FROM CURRENT IFR CEILINGS TO VFR CEILINGS AS PCPN ENDS
FROM W TO E IN THE WAKE OF THIS TROUGH DURING LATE THIS SATURDAY
MORNING AND THROUGH THIS EVENING.  LOW CEILINGS AND VSBY TO RETURN
FOR SUNDAY MORNING WITH CONTINUED MOIST SRLY FLOW AND YET ANOTHER
SHORT WAVE TROUGH PASSAGE FOR SUNDAY.  /VIII./

&&

.PREV DISCUSSION... /ISSUED 414 AM CDT SAT MAR 30 2013/

DISCUSSION...
AN ACTIVE WEATHER SCENARIO EXPECTED FOR THE NEXT FIVE TO SIX DAYS
ACROSS THE REGION. FOR TODAY...A STRONG SHORT WAVE IN NORTHWEST
FLOW ALOFT WAS BEARING DOWN ON THE CWA. SHOWERS AND A FEW STRONG
THUNDERSTORMS WILL BE LIKELY...MAINLY DURING THE MORNING HOURS. BY
EARLY AFTERNOON...THE SYSTEM SHOULD BE EAST OF THE CWA...ALLOWING
SOME BREAKS IN THE CLOUD COVER. THIS WILL KEEP TEMPERATURES FROM
WARMING THROUGH MIDDAY...BUT STILL EXPECT READINGS TO REACH 70 TO
75 MOST AREAS THIS AFTERNOON. NEXT SHORT WAVE NOT FAR BEHIND...AND
IT LOOKS LIKE ADDITIONAL SHOWERS AND THUNDERSTORMS WILL REACH THE
AREA EARLY SUNDAY. THIS ROUND WILL ALSO BRING A SURFACE FRONT.
HOWEVER...WITHOUT SUPPORT ALOFT...THE FRONT LOOKS LIKE IT WILL
STALL...POSSIBLY NEAR INTERSTATE 20...CREATING A CONVERGENCE ZONE
FOR ADDITIONAL CONVECTION THROUGH SUNDAY NIGHT AND EVEN INTO
MONDAY. THEN LATE ON MONDAY...A STRONGER PUSH OF COLD AIR WILL
FINALLY REACH THE REGION...DRIVING THE COLD FRONT TO NEAR THE GULF
COAST ON TUESDAY. THIS WILL BE FOLLOWED BY A SHIFT IN UPPER
PATTERN TO A MORE SOUTHWEST FLOW...AS A TROUGH DIGS INTO THE
SOUTHERN ROCKIES. MOISTURE WILL OVERRIDE THE COLDER SURFACE
AIR...SETTING UP AN ISENTROPIC RAIN EVENT. EXPECT PERIODS OF RAIN
TO CONTINUE UNTIL THE UPPER TROUGH SHIFTS EAST OF THE REGION
DURING THE DAY THURSDAY.

MODELS ARE STILL IN FAIRLY GOOD AGREEMENT WITH THE PROGRESSION OF
EVENTS THROUGH NEXT THURSDAY. HOWEVER...THE ECM NOW HAS THE
DEEPER THROUGH OVER THE ARKLATEX BY 12Z THURSDAY.

TEMPERATURES WILL REMAIN FAIRLY MILD UNTIL THE COLD AIR ARRIVES
MONDAY NIGHT...WITH LOWS MOSTLY IN THE 50S AND LOWER 60S AND HIGHS
IN THE 70S. AIRMASS BEHIND THE FRONT WILL BRING LOWS BACK INTO THE
40S MONDAY NIGHT WITH SOME 30S NORTHERN AREAS FOR THE MID WEEK
PERIOD. HIGH TEMPERATURES WILL FALL INTO THE 50S AND 60S...BUT
SHOULD WARM BACK INTO THE 70S FRIDAY.

AVIATION...
COMPLEX AND UNCERTAIN FCST TO SAY THE LEAST. LINE OF CONVECTION
CURRENTLY MOVING ACROSS N TX SHOULD IS EXPECTED TO BE NEAR A
KELD-KSHV/KLFK LINE AROUND THE START OF THE 12Z TAF PERIOD.
CONVECTION HAS BEEN STRONG AND OCCASIONALLY SVR AT TIMES BUT SHOULD
WEAKEN AS IT CONTINUES TO MOVE SEWD AND ENCOUNTERS A MORE STABLE
AIRMASS. HOW FAR SOUTH AND EAST THE LINE CAN MAKE IT IS STILL
UNCERTAIN AND WILL PROBABLY BE A LAST MINUTE DECISION FOR THE TAFS
BUT SHWRS/TSTMS ASSOCIATED WITH THIS LINE WILL LIKELY CONTINUE TO
AFFECT PORTIONS OF E TX AND LA INTO THIS AFTERNOON WHILE BECOMING
MORE SCT IN NATURE. FARTHER NORTH...SCATTERED SHWRS/TSTMS OVER CNTRL
OK MAY EVENTUALLY AFFECT SE OK/SRN AR AND HIGHER CHANCES FOR
REDEVELOPMENT AFTER 31/00Z EXIST IN THIS AREA AS WELL.

ABSENT ANY THE CONVECTION...CANNOT RULE OUT SOME LOW STRATUS AND
MVFR CONDITIONS AT KLFK THROUGH 30/14Z. OTHERWISE...MOST TERMINALS
SHOULD BE VFR FOR MOST OF THE TAF PERIOD BUT A SIMILAR SITUATION IS
POSSIBLE EARLY SUNDAY MORNING AND THE DEVELOPMENT OF MVFR/IFR
CIGS/VSBYS WILL BE POSSIBLE ONCE AGAIN. DETERIORATING CONDITIONS
SHOULD BE EXPECTED WITH ANY TSTMS...INCLUDING IFR/LIFR CONDITIONS
AND STRONG GUSTY WINDS. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  59  75  59  76 /  70  20  70  40  20
MLU  70  57  74  56  73 /  80  20  80  60  40
DEQ  71  58  71  54  70 /  80  40  50  20  30
TXK  71  59  72  56  72 /  80  40  70  30  20
ELD  69  57  73  55  72 /  90  30  80  40  30
TYR  74  61  74  59  76 /  40  20  70  30  20
GGG  74  59  73  58  76 /  50  20  70  40  20
LFK  77  60  76  59  79 /  30  10  60  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/08/08
Hazardous weather outlook, Mar 30, 11:45 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT SAT MAR 30 2013

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-311645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1145 AM CDT SAT MAR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
MOVE SOUTHEAST ACROSS PORTIONS OF THE FOUR STATE REGION THIS
AFTERNOON. SMALL HAIL...GUSTY WIND AND BRIEF HEAVY RAINFALL WILL
BE POSSIBLE IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS
ADDITIONAL DISTURBANCES ALOFT AND A COLD FRONT MOVE INTO THE
REGION. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT.

05

In the hours before

Special weather statement, Mar 30, 1:45 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 PM CDT SAT MAR 30 2013

LAZ013-019-301945-
JACKSON-WINN-
145 PM CDT SAT MAR 30 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     JACKSON AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     JONESBORO...

AT 137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR JONESBORO...MOVING SOUTHEAST AT
30 MPH.

MOTHBALL SIZE HAIL IS EXPECTED WITH THIS STORM.

VIII.
Special weather statement, Mar 30, 2:03 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
203 PM CDT SAT MAR 30 2013

LAZ001-002-010-011-302000-
BOSSIER-CADDO-DE SOTO-RED RIVER-
203 PM CDT SAT MAR 30 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     RED RIVER...DE SOTO...CADDO AND BOSSIER...

INCLUDING THE FOLLOWING LOCATIONS...
     BLANCHARD...GREENWOOD...SHREVEPORT AND STONEWALL...

AT 156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTH OF WASKOM...OR 15 MILES
NORTHWEST OF SHREVEPORT...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

VIII.
Special weather statement, Mar 30, 2:15 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 PM CDT SAT MAR 30 2013

LAZ001-002-010-011-302015-
BOSSIER-CADDO-DE SOTO-RED RIVER-
215 PM CDT SAT MAR 30 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     RED RIVER...DE SOTO...CADDO AND BOSSIER...

INCLUDING THE FOLLOWING LOCATIONS...
     GREENWOOD...SHREVEPORT AND STONEWALL...

AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BLANCHARD...OR
11 MILES NORTHWEST OF SHREVEPORT...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

VIII.
Local storm report, Mar 30, 2:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CDT SAT MAR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     HAIL             SHREVEPORT              32.47N  93.80W
03/30/2013  E0.50 INCH       CADDO              LA   NWS EMPLOYEE

&&

EVENT NUMBER SHV1300026

10
Local storm report, Mar 30, 2:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT SAT MAR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     TSTM WND GST     2 SW SHREVEPORT         32.45N  93.82W
03/30/2013  M63 MPH          CADDO              LA   ASOS

&&

EVENT NUMBER SHV1300027

10
Local storm report, Mar 30, 2:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CDT SAT MAR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             6 S SHREVEPORT          32.38N  93.80W
03/30/2013  M1.25 INCH       CADDO              LA   TRAINED SPOTTER

&&

EVENT NUMBER SHV1300028

10

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 1:54 PM CDTSevere Thunderstorm WarningSHVBowie66 min
Mar 30, 2:46 PM CDTSevere Thunderstorm WarningSHVBowie, Cass59 min
Mar 30, 3:43 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion62 min
Mar 30, 1:49 PM CDTTornado WarningSHVBienville, Caldwell, Jackson, Winn41 min
Mar 30, 2:21 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo54 min
Mar 30, 3:23 PM CDTTornado WarningSHVDe Soto, Natchitoches, Red River, Sabine37 min
Mar 30, 4:06 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Sabine54 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.